Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
148 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes high bilirubin?

I am 51 year old female. Gall bladder removed at 15, lung cancer with upper left lobe removed at 42. My billirubin is 2.41. I have muscle and joint pain and excessive fatigue. I also have rare type of anemia that causes cells to die off prematurely . Lung surgery left me with chronic pain throughout upper left quadrant As a result I am on 10 mg hydro codeine 4 x day and 30 mg er morphine 3 x day. What are possible reasons for high billirubin ?
Tue, 13 Jan 2015
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

a slight elevation in billirubin levels (indirect billirubin mostly) is consistent with hemolytic anemia (the red cells that die prematurely). Besides that there is nothing in your history that would suggest a different etiology unless you had symptoms, which you haven't mentioned.
2,4mg of total billirubin is nothing to worry about. If you start having symptoms or if the billirubin levels start to elevate then a more detailed investigation would be warranted.

I hope you've found my answer helpful!
Kind Regards!
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I just came back from my doctors and I was told that I have high Bilirubin . I finished chemo treatments about 8 months ago but my bilirubin levels...